You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Two Theorems on the Mapping Class Group of a Surface
Proceedings of the American Mathematical Society
Vol. 68, No. 3 (Mar., 1978), pp. 347-350
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2043120
Page Count: 4
You can always find the topics here!Topics: Homeomorphism, Mathematical theorems, Mathematical surfaces, Commutators, Group identity
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
The mapping class group of a closed surface of genus $\geqslant 3$ is perfect. An infinite set of generators is given for the subgroup of maps that induce the identity on homology.
Proceedings of the American Mathematical Society © 1978 American Mathematical Society